MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right clinoid segment with a max diameter of 6 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the patient was undergoing an aneurysm coil embolization.After the spring coil was pushed, pull the spring coil detachment wire out of the planed detachment spring coil.However, when the push rod was pulled back, it was found that the spring coil was not detached successfully.It was considered that the detachment wire was broken at a certain section of the push rod and the spring coil could not be detached.Finally, used hemostatic forceps to clamp the clamping push rod at the possible fracture location, slowly retrieved the spring coil back to the microcatheter, and withdrew it from the body.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received stating that the actions/interventions that were taken to resolve the axium coil non-detachment included trying multiple times to pull out, take off silk, and get rid of it.The procedure was completed by withdrawing the axium coil and microcatheter and re-operated with microcatheter.The instant detacher was not used and the manual method was attempted 2 times.Prior to the coil non-detachment, there were no issues encountered.No pushwire damage was observed after removal from the p atient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of apb-2-6-hx-es, lotno:226556154 visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There were no evidence of detachment attempts with an instant detacher at this location.The break indicator was found broken at the break indicator with the release wire fully retracted out of the pusher.This is indicative of a manual detachment attempt at this location.No damages or irregularities were found with the remaining pusher.The coin was found fully out of the lumen stop.The coin was found undamaged.The implant coil was found still attached to the pusher.The implant coil was found to be stretched and damaged with the polypropylene filament unbroken.The lumen stop was found damaged (ovalized).Testing/analysis ¿the axium prime implant coil was pulled distally, and the implant detached against high resistance.Unknown fibers were found within the retainer ring and on the detach element stick (figure l).The coin was measured to be ~0.088mm @ 0.063mm, ~0.093mm @ 0.127mm, and ~0.095mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop could not be reliably measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The likely cause of the non-detachment is likely to be the fibers found on the detach element and within the retainer ring, causing the detach element to become stuck within the retainer ring.Customer did not report any other devices used during the event and manufacturing process does not use any materials with similar fibers.Therefore, the source of the fibers could not be determined.The lumen stop was found damaged (ovalized), indicative that the coin was jammed within the inner diameter of the lumen stop, possibly contributing towards the implant to fail to detach.The cause of the coin stuck within lumen stop could not be confirmed.However, the device was returned with the coin already fully retracted out of the lumen stop with the implant still attached; therefore, this is not likely to be the primary cause of the non-detachment.The implant coil was found stretched/damaged.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18640476
Report Number9612164-2024-00585
Device Sequence Number15470616
Product Code KRD
UDI-Device Identifier00763000313890
UDI-Public00763000313890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2026
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number226556154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/19/2024
04/11/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/14/2024
05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale